Asian Journal of Mathematics and Computer Research
 

Asian Journal of Mathematics and Computer Research, ISSN No. : 2395-4205 (Print), 2395-4213 (Online), Vol.: 25, Issue.: 2

Original Research Article

ON THE COMPUTATION OF CHARACTER TABLES FOR SOME SYMMETRIC GROUPS Sn, n = 3,4 and 5

 

OBI MARTIN1, C. NOMETA IKENNA1 AND C. AZUBUIKE HENRY1*

1Department of Mathematics, Federal University of Technology Owerri, Nigeria.

Abstracts

This work presented the table of characters and irreducible character tables for the representation of some symmetric groups Sn, n = 3,4 and 5. The Frobenius and Hooklenght formula according to the work of Zhao (2008) was used in the computation of the character table for Sn, n = 3,4. It was observed that the formula becomes inefficient and cumbersome to use as n increases. Hence we showed that it will be more efficient to employ the help of a Computer Algebra System (we used GAP) [1] in computing the character table for Sn as n increases.

Keywords :

Young tableau; character table; tabloids; permutation module; Specht modules.